Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have sore throat, headache, coughing. Took paracetamol, clementin. Is antibiotics required?

I am having a very sore throat (left side with white spots), headache for the last 4 days. I have been taking paracetamol for the past 4days to supress the headache and to prevent any fever. 2 days ago I started taking Clementin 625mg twice a day for my bad throat. One day after taking it my sore throat got worst, I am not coughing but there are phlegm behind my throat (thick and green) especially early in the morning. Should I increase the dosage of my antibiotics, to 3 a day? Right now, I'm entering day 3 of the antibiotics.
Asked On : Sun, 14 Apr 2013
Answers:  1 Views:  700
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests
Medical Topics
General & Family Physician 's  Response
Hi and welcome to HCM!
Thanks for posting your query here.
The most common cause of sore throat is streptococcus group of bacteria. It is commonly called as strep throat. Sore throat is the infection and inflammation of the posterior pharyngeal wall and its associated structures like tonsils. If the tonsils are infected it is called as tonsillitis. This will cause difficulty in swallowing of food. The first line of treatment will be pencillin shot. As you have already started the antibiotic Clamentin 625mg it is not advisable to stop in view of drug resistance. Clalmentin should be taken twice a day for 5 days. The infected phlegm-thick and green-is because of the infection spread to the upper respiratory tract. Clamentin is a broad spectrum antibiotic which will cover both gram positive and gram negative bacteria.
Along with the antibiotic please add a decongestant combination like Sinarest- one tablet thrice a day untill the symptoms stop or a simple levocitrizine and paracetamol can be used instead.
Salt water gargling will help in soothing the throat. If the symptoms wont subside in the next 2 days please consult your ENT doc for further management.
Hope this is helpful to you.
Answered: Wed, 17 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]

Related questions you may be interested in


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor